Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diagnosed with ear infection. What does it mean when ear wax turns green?

User rating for this question
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
what does it mean when your ear wax turns green?
my daughter was diagnosed w/an ear infection a week ago has completed her antibiotic but now has XXXXXXX drainage...what does this mean?
Posted Wed, 15 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 1 hour later


Thanks for the query

The greenish discharge from the ear indicates severe infection and the most probable resident bacteria could be pseudomonas.

The infection has not got completely resolved with the antibiotics. Your child will require a potent antibiotic ear drops (such as a combination of ciprofloxacin and dexamethasone) after getting a culture and sensitivity of the swab taken from the ear.

At present, please keep the ear clean, wipe off the discharge seen outside the ear. Avoid any water into the ear as it can worsen the ear infection. Consult your doctor at the earliest for a complete evaluation and further management.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor